Community Research and Development Information Service - CORDIS


From a simple model, it is shown that the resistive kink mode grows algebraically, with W proportional to the square of t, for island size W exceeding the resistive layer width. The model only uses the properties of the linear eigenfunction and of current-sheet reconnection. Because of the geometry of the inflow velocity, the usual quasisingular behaviour in the current sheet edge region vanishes. The theory is in quantitative agreement with high-S number numerical simulations.

Additional information

Authors: BISKAMP D, Max-Planck-Institut für Plasmaphysik, Garching bei München (DE)
Bibliographic Reference: Article: Physics of Fluids B, Vol. 3 (1991) No. 12, pp. 3353-3356
Record Number: 199210414 / Last updated on: 1994-12-02
Original language: en
Available languages: en